Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hippo rescue squad

Lotion/Moisturizer and Retin A (Tretinoin)

Recommended Posts

Hello I've recently been prescribed Retin A for my acne - nice!!

But my skin has been getting crazy dry after my nightly showers. I even use Cetaphil Gentle Face Wash, but about 15 minutes after the shower, my face gets insanely tight. If I smile, I can see bunches of fine lines at the end of my mouth (this was horrifying the first time I saw it, for I haven't yet become 20 years old!!), and a nasty pulling sensation whenever I made any facial expression. The area where my nostril meets the top of my mouth became so dry that it cracked!! The lines and the cracking, I found, are temporary (thank God), and are rectified with a little bit of moisture.

Anyways - onto how I may fix this problem.

Firstly, I want to know if it is okay to use moisturizer (applied about 10 minutes or less after showering) in conjunction with the Tretinoin, which I know is supposed to be applied nightly, 30 minutes after showering. Does lotion counteract Retin A at all?

Secondly, if using lotion is all right, what moisturizer would you guys recommend to fight dryness, yet not intervene with the stuff Retin A is doing as I sleep?

Please help if you can. Thank you!!

Share this post


Link to post
Share on other sites

It's best when using topical retinoids to start out using them every 3 days for a few weeks, then every other day for a few weeks, and then finally every day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×